Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Had stomach virus. Having fluttering sensation under chest. What could it be?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
I have flutter under my left chest what could it be? Just started after having a stomach virus.
Posted Wed, 20 Mar 2013 in Infections
Answered by Dr. Sujoy Khan 8 minutes later
Welcome to Healthcare Magic and thank you for writing to us.

Acid reflux can cause a similar feeling with central chest pains and flutter like symptoms that increase after exercise, fizzy drinks, and lying down.
You can take acid lowering tablets such as ranitidine 150mg twice daily or rabeprazole 20mg or Pantoprazole 40mg first thing in the morning empty stomach for a week to see if the symptoms settle.

If this flutter happens post exercise, it will be a normal physiological response to the workout. Do not engage in vigorous gym work outs (three times a week for 2 hours each is enough).

If the flutter happens at rest, an ECG (heart tracing) will be required. Based on the rhythm, the Cardiologist may decide if a heart scan (like 2D-ECHO) is required or not.

I hope that was useful.
Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor